MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY; CORONARY DRUG-ELUTING STENT
Model Number H7493926038350
Health Effect - Clinical Codes Cardiopulmonary Arrest (1765); Death (1802)
Date of Event 11/27/2019
Type of Reportable Event Death
Event or Problem Description
An elderly female patient with history of hypertension (htn), chest pain, recent traffic accident with t12 compression fracture and right (r) sided rib fractures presents to the hospital.While having a cardiac catheterization, the stent deployed in the left anterior descending (lad) artery.Unable to remove delivery balloon/ catheter.While attempting to remove, balloon tip fractured.Attempts made to snare and remove balloon.Pt coded.Balloon eventually retrieved.Unable to resuscitate patient expired.Procedure: cardiac cath."we were able to take the wire out but not the balloon which was stuck in the sever instant restenosis of the proximal left anterior (la) stent which is likely under expanded.I tried to use another coronary wire but could not pass by the balloon which was in the lad.We pulled the balloon hard and shaft broke with balloon still stuck in the lad stent.Patient had a pulseless electrical activity (pea) arrest and we took long sumariai wire and formed a snare through guide catheter to retrieve the stuck balloon and its shaft.There was no residual material were left in place afterwards.".

Brand Name
SYNERGY
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9457971
Report Number9457971
Device Sequence Number3078549
Product Code NIQ
UDI-Device Identifier08714729840428
UDI-Public(01)08714729840428(17)210902(10)24425786
Combination Product (Y/N)N
Initial Reporter StateOH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 12/04/2019
Report Date (Section F) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493926038350
Device Catalogue NumberH7493926038350
Device Lot Number24425786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2019
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer12/12/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Weight56
Date Report Sent to FDA12/04/2019